Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is facial wasting so common?
Nov 6, 2003

Hello Dr Young.

I see a lot of postings these days on facial wasting. Even Dr Bob said he's had it. Is it really so common? I am a 29 yr old black female who started therapy some weeks ago with a CD4 of 260 and viral load 13,000. As I am on Zerit (which seems to be the main drug culprit for wasting), nevirapine and lamivudine, what are my chances of developing this wasting?

My doctor says I have nothing to worry about when I suggested being taken off zerit.

Thanks a lot for your response.

Response from Dr. Young

Thanks for your note.

Facial lipoatrophy is pretty common, particularly among persons receiving d4T. In the ongoing Gilead 903 study, 4% of persons who received d4T with 3TC/Sustiva developed lipoatrophy at 1 year, 12% at 2 years.

I've not started too many persons on d4T initial therapy in recent years because of this and other concerns, and I guess support your question to your doctor. (Indeed, d4T is not on the current British guidelines).

So, keep discussing how you feel and think with your doctor and let us know how things turn out.

Good luck, thanks for reading. BY



Previous
Carpravirine what the problem?
Next
Understanding the numbers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement